Alert archive / Alabama / Flash Flood Warnings in 2001
Flash Flood Warning 24, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 11, 2001, 11:40 PM CDT for Pike County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2001, 11:40 PM CDT (04:40 UTC)
- Expired
- Jun 12, 2001, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Pike County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 120440 FFWBMX ALC109-120730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 PM CDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... PIKE COUNTY IN ALABAMA * UNTIL 230 AM CDT * AT 1140 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS OVER MOST LOCATIONS IN PIKE COUNTY...MOVING NORTHWEST AT 10 MPH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT3 AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:36 PM CDT, 8 hours 4 minutes earlier.
Area forecast discussion, Jun 11, 3:36 PM CDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 336 PM CDT MON JUN 11 2001 THE STORM...FORMERLY KNOWN AS ALLISON...IS LOCATED JUST NORTH OF MOBILE AND HAS MOVED LITTLE THE LAST FEW HOURS. THE ETA FORECASTS THE SURFACE CENTER JUST NE OF MONTGOMERY AT 12Z TUE. WHILE THIS SEEMS SLOW...THE CURRENT TRENDS SUPPORT THIS AND THE ETA TEMPORARILY CLOSING OFF OF A 300 MB LOW...TEMPORARILY...NEAR MERIDIAN MS OVERNIGHT IS ALSO CONSISTENT WITH A SLOW MOVEMENT. WITH RAINFALL RATES IN THE RANGE OF 1/2 TO 1 1/2INCHES PER HOUR...THE SLOW MOVEMENT CERTAINLY ALLOWS FOR TOTALS OF MORE THAN FOUR INCHES...PERHAPS MUCH MORE IN SPOTS. WHILE THE FIRST BAND OF HEAVY RAIN IS ABOUT TO GET EAST OUT OF OUR AREA...ANOTHER BAND WAS ORGANIZING AT FORECAST TIME FROM OKALOOSA COUNTY FLORIDA NORTHWARD INTO CRENSHAW COUNTY AND NORTHWEST INTO LOWNDES COUNTY. WE MAY SEE SEVERAL OF THESE BANDS FORM OVERNIGHT. BELIEVE SUMTER AND GREENE COUNTIES ARE ABOUT OUT OF THE WOODS. WILL CONTINUE THE FLOOD WATCH AS ISSUED EARLIER ELSEWHERE OVERNIGHT. ALTHOUGH THESE SYSTEMS ARE NOTORIOUSLY UNFORECASTABLE...WILL GO WITH THE IDEA THAT WE WILL BE DRYING OUT FROM THE WEST BY TUESDAY EVENING. TEMPS MORE SUMMERLIKE BY WEDNESDAY. HSV EB 069/082 067/087 071 07332 BHM WB 070/080 068/088 071 07873 MGM WB 072/085 070/089 072 07+84= .BHM...NONE. 07
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:48 AM CDT | Flash Flood Warning | BMX | Russell | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.